Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS Amarillo, TX

August 24, 2025Gray County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 24, 2025, 7:08 PM CDT for Gray County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2025, 7:08 PM CDT (00:08 UTC)
Expired
Aug 24, 2025, 8:41 PM CDT
In force
93 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Gray County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2407 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 5:55 PM CDT, 1 hour 13 minutes earlier. Its key messages:

  • Issued at 113 PM CDT Sun Aug 24 2025 -Daily rain chances throughout the coming week, where some areas could see flooding concerns due to heavy rainfall rates and repeated round of rainfall.
Area forecast discussion, Aug 24, 5:55 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
555 PM CDT Sun Aug 24 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 113 PM CDT Sun Aug 24 2025

-Daily rain chances throughout the coming week, where some areas
 could see flooding concerns due to heavy rainfall rates and
 repeated round of rainfall.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 113 PM CDT Sun Aug 24 2025

We continue to watch the potential for flooding due to heavy
rainfall starting later this evening into the overnight hours.
Although hi-res CAM model data in the last 24-36 hours have not
been in great accord, latest trends over the last 3-6 hours have
represented well the current satellite obs. These current obs
shows thunderstorms forming over the top of the H500 high, centered
in the Four Corners vicinity. As the complex of developing multi-
cell and linear complex of storms move ESE through CO and KS,
along with a second area of convection developing over the NM high
terrain and moving east, these areas will provide rain chance
starting around just before sunset and continuing into the
overnight period. The potential for heavy rainfall with these
thunderstorms is likely as our PWAT values from our 18Z RAOB data
for AMA is 1.24", which shows plenty of moisture to work with for
these thunderstorms. Also noting a LLJ of 30 kts to increase
around 06Z Monday morning, which could help prolong thunderstorm
activity. This could also help support more robust updrafts that
can form in the 25-30 kts 0-6 km shear where some storms could be
severe with large hail and damaging winds. But the main threat
continues to be the flooding threat, especially during the
overnight period. Given the current orientation of the main
steering flow on the periphery of the high, the majority of the
precipitation should be confined to areas well north of I-40 in
the northern combined Panhandles. But we will watch trends
closely. As the main H500 high shifts further southeast tomorrow,
with a more WNW H500 flow, additional diurnally driven showers
and thunderstorms will return to the Panhandles. Once again,
especially for areas that had received heavy rainfall the
previous night, flooding concerns will continue tomorrow as well.
High temperature tomorrow will feature a bit of a dichotomy due
to a stalled surface front. Highs will range from the upper 60s to
lower 70s in the northeastern combined Panhandles to mid and
upper 80s in the SW TX Panhandle.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 113 PM CDT Sun Aug 24 2025

With a relatively active low amplitude sinusoidal pattern across
the northern CONUS, and a broad H500 high centered across the
Texas Hill Country, a series of nearly daily diurnal convection
should develop over the NM/CO high terrain and move through the
Panhandles during the evening and overnight hours. With ample
moisture advection into the Panhandles and heavy rainfall expected
to continue, we will continue to monitor for flooding potential.
A front will move south dropping temperatures to well below
average in the 60s/70s before rebounding back into the 80s for
the remainder of the forecast period.

&&

.AVIATION...
(00Z TAFS)
Issued at 533 PM CDT Sun Aug 24 2025

A weather system is causing rain showers and thunderstorms in the
panhandles for the next several days with a moderate to high
chance of impacting all the terminals. For this evening the rain
showers and thunderstorms have a low to moderate chance of
impacting all terminals with slightly better odds at KGUY compared
to KDHT and KAMA. These thunderstorms will be capable of producing
heavy rainfall that can reduce conditions to IFR or worse during
their passage. Further, while the chance are very low a few of the
storms may become strong to severe with large hail and damaging
winds. Following the passage of this round of storms a calmer
period should setup for the mid to late morning hours of Monday.
There is a low chance that a low level MVFR cloud deck remains
behind in the northern panhandles impacting KGUY during this time.
A further round of rain showers and thunderstorms has a high
chance of forming for Monday evening with similar impacts to the
current storms. This is outside of the current TAF period so is
not reflected within the the TAFs for now.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...29
LONG TERM....29
AVIATION...98
Hazardous weather outlook, Aug 24, 2:27 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
227 PM CDT Sun Aug 24 2025

OKZ001>003-TXZ001>020-317-250900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
227 PM CDT Sun Aug 24 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are favored across the Oklahoma Panhandle and the
northern Texas Panhandle later this afternoon through tonight.
Heavy rain may result in localized flash flooding with these
thunderstorms. Some thunderstorms could also be severe for the
northern Panhandles with large hail and damaging winds possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorm chances continue through the rest of next week.
Flooding is the primary concern for areas that receive abundant
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 24, 5:47 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
547 PM CDT Sun Aug 24 2025

TXZ005-242315-
Lipscomb TX-
547 PM CDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB COUNTY
THROUGH 615 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Higgins, or 10 miles east of Lipscomb, moving
southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higgins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 10014 3628 10017 3629 10000 3609 10000
TIME...MOT...LOC 2247Z 335DEG 4KT 3622 10008

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Aug 24, 6:12 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
612 PM CDT Sun Aug 24 2025

TXZ005-010-242345-
Hemphill TX-Lipscomb TX-
612 PM CDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES THROUGH 645 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higgins, or 12 miles southeast of Lipscomb, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higgins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 10019 3620 10017 3621 10000 3600 10000
TIME...MOT...LOC 2312Z 006DEG 10KT 3615 10007

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:39 PM CDTSevere Thunderstorm WarningAMAWheeler35 min
Aug 24, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Wheeler49 min
Aug 24, 7:54 PM CDTSpecial Weather StatementAMAGray36 min
Aug 24, 8:02 PM CDTSpecial Weather StatementAMAHemphill28 min
Aug 24, 8:24 PM CDTSevere Thunderstorm WarningAMAGray45 min
Aug 24, 8:30 PM CDTSpecial Weather StatementAMAWheeler30 min
Aug 24, 8:41 PM CDTAreal Flood AdvisoryAMAGray94 min
Aug 24, 8:52 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADonley, Gray38 min
Aug 24, 9:30 PM CDTSpecial Weather StatementAMADonley30 min
Aug 25, 12:35 AM CDTAreal Flood AdvisoryAMAHansford, Sherman4 hr
Aug 25, 7:23 AM CDTSpecial Weather StatementAMABeaver37 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.